Skip to content

Research at St Andrews

Projective duals to algebraic and tropical hypersurfaces

Research output: Contribution to journalArticlepeer-review

DOI

Open Access permissions

Open

Author(s)

Nathan Ilten, Yoav Len

School/Research organisations

Abstract

We study a tropical analogue of the projective dual variety of a hypersurface. When X is a curve in ℙ2 or a surface in ℙ3, we provide an explicit description of Trop(X) in terms of Trop(X), as long as Trop(X) is smooth and satisfies a mild genericity condition. As a consequence, when X is a curve we describe the transformation of Newton polygons under projective duality, and recover classical formulas for the degree of a dual plane curve. For higher dimensional hypersurfaces X, we give a partial description of Trop(X).
Close

Details

Original languageEnglish
Pages (from-to)1234-1278
JournalProceedings of the London Mathematical Society
Volume119
Issue number5
Early online date27 May 2019
DOIs
Publication statusPublished - Nov 2019

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Prym-Brill-Noether loci of special curves

    Creech, S., Len, Y., Ritter, C. & Wu, D., 25 Aug 2020, In: International Mathematics Research Notices. Advance Articles, 41 p.

    Research output: Contribution to journalArticlepeer-review

  2. Lifting tropical self intersections

    Len, Y. & Satriano, M., Feb 2020, In: Journal of Combinatorial Theory, Series A. 170, 21 p., 105138.

    Research output: Contribution to journalArticlepeer-review

  3. Lifting tropical bitangents

    Len, Y. & Markwig, H., Jan 2020, In: Journal of Symbolic Computation. 96, p. 122-152

    Research output: Contribution to journalArticlepeer-review

  4. Bitangents of non-smooth tropical quartics

    Lee, H. & Len, Y., 5 Jul 2018, In: Portugaliae Mathematica. 75, 1, p. 67-78

    Research output: Contribution to journalArticlepeer-review

  5. Enumerative geometry of elliptic curves on toric surfaces

    Len, Y. & Ranganathan, D., Jun 2018, In: Israel Journal of Mathematics. 226, p. 351–385

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Proceedings of the London Mathematical Society (Journal)

    Kenneth John Falconer (Editor)

    19961999

    Activity: Publication peer-review and editorial work typesEditor of research journal

Related by journal

  1. Highest rank of a polytope for An

    Cameron, P. J., Fernandes, M. E., Leemans, D. & Mixer, M., 4 Jul 2017, In: Proceedings of the London Mathematical Society. 115, 1, p. 135-176 42 p.

    Research output: Contribution to journalArticlepeer-review

  2. On regularity and the word problem for free idempotent generated semigroups

    Dolinka, I., Gray, R. D. & Ruskuc, N., 3 Mar 2017, In: Proceedings of the London Mathematical Society. 114, 3, p. 401-432 32 p.

    Research output: Contribution to journalArticlepeer-review

  3. The Assouad dimensions of projections of planar sets

    Fraser, J. M. & Orponen, T., Feb 2017, In: Proceedings of the London Mathematical Society. 114, 2, p. 374-398 25 p.

    Research output: Contribution to journalArticlepeer-review

  4. Primitive groups, graph endomorphisms and synchronization

    Araújo, J., Bentz, W., Cameron, P. J., Royle, G. & Schaefer, A., Dec 2016, In: Proceedings of the London Mathematical Society. 113, 6, p. 829-867 39 p.

    Research output: Contribution to journalArticlepeer-review

ID: 268424684

Top